Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 87, NWS Quad Cities, IA

June 7, 2008Dubuque County, Jackson County, Iowa; Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 2008, 3:25 PM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Stephenson County, Illinois. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2008, 3:25 PM CDT (20:25 UTC)
Expired
Jun 7, 2008, 4:15 PM CDT
In force
50 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:30 PM CDTTSTM WND DMG4 Nnw Hanover, ILTREES DOWN.
Jun 7, 3:32 PM CDTTSTM WND DMGBellevue, IALIMBS AND BRANCHES DOWN ON SOUTH SIDE OF CITY
Jun 7, 3:44 PM CDTTSTM WND GST 502 W Pearl City, ILWEST OF PEARL CITY ON GOLDMINE ROAD.
Jun 7, 3:47 PM CDTTSTM WND DMG3 W Warren, ILTREES DOWN ON STAGECOACH ROAD BETWEEN WARREN AND APPLE RIVER.
Jun 7, 3:54 PM CDTTSTM WND DMGBellevue, IADELAYED REPORT - TREE DOWN ON SOUTHBOUND LANES OF US HIGHWAY 52 NEAR MILE MARKER 11

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 12:17 PM CDTTornado WatchSPC8 hr
Jun 7, 2:01 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2173 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 072024
SVRDVN
IAC061-097-ILC085-177-072115-
/O.NEW.KDVN.SV.W.0087.080607T2025Z-080607T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT SAT JUN 7 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JACKSON COUNTY IN EAST CENTRAL IOWA...
  EAST CENTRAL DUBUQUE COUNTY IN NORTHEAST IOWA...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 415 PM CDT.

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED APPROXIMATELY NEAR
  BELLEVUE...OR 14 MILES NORTHEAST OF MAQUOKETA...AND MOVING
  NORTHEAST AT 47 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF HANOVER AND 8 MILES SOUTHEAST OF GALENA AROUND
  335 PM CDT...
  ELIZABETH AROUND 340 PM CDT...
  SCHAPVILLE...6 MILES NORTHWEST OF WOODBINE AND 8 MILES SOUTHEAST OF
  COUNCIL HILL AROUND 345 PM CDT...
  SCALES MOUND AROUND 350 PM CDT...
  APPLE RIVER...WARREN AND 8 MILES NORTHWEST OF NORA AROUND 400 PM
  CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

LAT...LON 4253 9063 4251 9062 4249 8942 4221 8942
      4220 9032 4219 9032 4218 9029 4215 9040
      4226 9064 4250 9072
TIME...MOT...LOC 2025Z 225DEG 41KT 4225 9046

$$
1 follow-up statement
000 
WWUS53 KDVN 072108
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 PM CDT SAT JUN 7 2008

IAC061-097-ILC085-177-072118-
/O.EXP.KDVN.SV.W.0087.000000T0000Z-080607T2115Z/
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-
408 PM CDT SAT JUN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR STEPHENSON...JO DAVIESS...
NORTH CENTRAL JACKSON AND EAST CENTRAL DUBUQUE COUNTIES EXPIRES AT
415 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN
ILLINOIS.

LAT...LON 4253 9063 4251 9062 4249 8942 4221 8942
      4220 9032 4219 9032 4218 9029 4215 9040
      4226 9064 4250 9072
TIME...MOT...LOC 2108Z 225DEG 41KT 4259 8999

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:48 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 7, 1:48 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT SAT JUN 7 2008

.SYNOPSIS...
AN AREA OF LOW PRESSURE CENTERED OVER KANSAS WILL MOVE NORTHEAST
TONIGHT ALONG A QUASI STATIONARY SURFACE BOUNDARY DRAPED OVER
NORTHEASTERN IOWA. THIS LOW PRESSURE...COMBINED WITH AN UPPER
LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE...WILL PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE
SEVERE THIS EVENING AND PRODUCE STRONG DAMAGING WINDS AND LARGE
HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. HEAVY DOWNPOURS THIS
EVENING THROUGH SUNDAY MORNING COULD ALSO LEAD TO FLASH FLOODING
IN LOCATIONS WERE THE GROUND IS ALREADY SATURATED. ..KUHL..

&&

.SHORT TERM...TONIGHT AND SUNDAY...
THE THREAT OF SEVERE WEATHER THIS EVENING WILL CHANGE INTO MORE
OF A HYDROLOGIC THREAT WITH RIVER FLOODING AND FLASH FLOODING
POSSIBLE OVERNIGHT INTO SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE LIKELY AS MODEL PRECIPITABLE WATER VALUES RANGE AROUND 2
INCHES WITH 850MB DEWPOINTS BETWEEN +15C TO +17C. A LOW LEVEL
SURFACE BOUNDARY DRAPED OVER NORTHEAST IOWA WILL SERVE AS A
FOCUSING MECHANISM FOR THESE STORMS AS A 50KT 850MB JET OVER SOUTH
CENTRAL IOWA WILL SLOW TO 35KT ACROSS NORTHEAST IOWA AND ENHANCE
LOW LEVEL SPEED CONVERGENCE. THE RFC 1 AND 3 HOUR DIGITAL FLASH
FLOOD FLOOD GUIDANCE FROM 12Z SATURDAY...SHOW THAT RAINFALL
AMOUNTS AROUND 1.5 INCHES ARE ALL THAT IS NEEDED TO PRODUCE FLASH
FLOODING IN LOCATIONS NORTH OF INTERSTATE 80. A FLASH FLOOD WATCH
IS IN EFFECT FOR THIS AREA.

.LONG TERM...SUNDAY NIGHT AND MONDAY...
THE GFS/NAM PROG THE LOW LEVEL BOUNDARY DRAPED ACROSS NORTHEASTERN
IOWA TO SLOWLY SHIFT SOUTH OF THE REGION SUNDAY NIGHT INTO MONDAY.
SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE REGION
UNTIL THIS BOUNDARY MOVES FAR ENOUGH SOUTH AND CLEARS THE AREA.

TUESDAY THROUGH NEXT SATURDAY...
THE ECMWF/GFS INDICATE UNSETTLED WEATHER WILL CONTINUE THROUGH
THIS FORECAST PERIOD. THE UPPER LEVEL FLOW OVER THE MID WEST WILL
REMAIN SOUTHWESTERLY AS ANOTHER CLOSED LOW DEVELOPS OVER THE
NORTHERN ROCKIES. SHORTWAVE IMPULSES WILL MOVE THROUGH THE
SOUTHWEST FLOW ALOFT AND CROSS THE MIDWEST. THE FIRST OF THESE
WAVES WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT INTO WEDNESDAY. ADDITIONAL SHORTWAVES WILL MOVE ACROSS THE
AREA ON THURSDAY AND FRIDAY. WITH THE TIMING OF THESE WAVES
UNCERTAIN...I WILL MAINTAIN THE CURRENT FORECAST OF CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY. ..KUHL..

&&

.AVIATION...
A VERY MOIST AND UNSTABLE AIR MASS WILL BE RIPE FOR GENERATING
THUNDERSTORMS AND LOW CLOUDS THROUGH THE FORECAST PERIOD.
THUNDERSTORM CHANCES FOCUS MAINLY ON DIURNALLY DRIVEN STORMS THIS
AFTERNOON...THEN THE EXPECTED PASSAGE OF A COMPLEX OF STORMS LATE
TONIGHT AND EARLY SUNDAY MORNING.  A SCATTERED TO BROKEN MVFR TO
LOWER VFR DECK WILL PERSIST THROUGH THE DAY AND OVERNIGHT. ..WOLF..

&&

.HYDROLOGY...
THE POTENTIAL FOR A MAJOR FLOODING EVENT EXISTS FOR THE NEXT SEVERAL
DAYS.  SEVERAL POINTS ON THE CEDAR...IOWA AND WAPSIPINICON RIVERS ARE
ALREADY FORECAST TO REACH MAJOR FLOOD CATEGORY DURING THE NEXT FEW
DAYS WITH MINOR TO MODERATE FLOODING FORECAST AT MOST OTHER POINTS
IN THOSE BASINS AND THE MISSISSIPPI RIVER FROM KEITHSBURG SOUTH
THROUGH GREGORY LANDING.  TONIGHT...THE HEAVY RAIN AXIS WILL IMPACT
MAINLY THE UPPER PORTIONS OF THE IOWA AND CEDAR BASINS AND TO A
LESSER EXTENT THE UPPER WAPSIPINICON BASIN.  OVER THE NEXT 5 DAYS
THE COMBINATION OF SEVERAL RAINFALL EVENTS COULD RESULT IN 3 TO 4
INCHES /BASIN AVERAGED/ RAINFALL OVER A LARGE PART OF THE AREA WEST
OF THE MISSISSIPPI RIVER AND A PART OF NORTHWEST ILLINOIS.  OF
PARTICULAR CONCERN AT THIS POINT IS THE IOWA RIVER BASIN...ESPECIALLY
CORALVILLE RESERVOIR AND THE IMPACT THE INCREASED DISCHARGES WILL
HAVE AT IOWA CITY AND POINTS DOWNSTREAM.  CURRENTLY...BASED ON
TONIGHT/S RAINFALL...INCREASES IN THE DISCHARGE RATE WILL RESULT IN A
STAGE AT IOWA CITY AROUND 25.5 FEET BY THE MIDDLE OF THE WEEK.  IT
SHOULD BE NOTED THAT THESE STAGES ARE BASED ON APPROXIMATELY 2
INCHES OF RAIN TONIGHT IN THE UPPER IOWA BASIN.  ANY DEVIATION FROM
THESE AMOUNTS WILL RESULT CHANGES TO THE DISCHARGES AT CORALVILLE
AND CRESTS DOWN STREAM. ..DLF..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
     IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

MO...NONE.
&&

KUHL/WOLF/DLF
Hazardous weather outlook, Jun 7, 9:29 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT SAT JUN 7 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
929 AM CDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT THREAT OF SEVERE WEATHER IS FORECAST FOR MUCH OF
IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON AND EVENING...AND A
ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS POSSIBLE AGAIN
LATER TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE
NUMEROUS TONIGHT.  WHILE THE THREAT OF SEVERE WEATHER EXISTS OVER
ALL OF EASTERN IOWA...NORTHEAST MISSOURI AND NORTHWEST AND WEST
CENTRAL ILLINOIS...THE HIGHEST RISK EXISTS GENERALLY NORTH AND
WEST OF A LINE FROM OTTUMWA IOWA TO ROCKFORD ILLINOIS. THIS
INCLUDES THE CEDAR RAPIDS AND DUBUQUE AREAS.

THE HAZARDS POSSIBLE TODAY INCLUDE TORNADOES...STRAIGHT LINE
WINDS...LARGE HAIL...AND HEAVY RAIN WHICH WILL EXACERBATE RIVER
FLOODING AND POSSIBLY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH
HAS BEEN POSTED FOR NORTHEAST AND PARTS OF EAST CENTRAL IOWA THIS
EVENING THROUGH SUNDAY MORNING. WATCHES FOR SEVERE WEATHER ARE
ANTICIPATED LATER TODAY.

IF YOU WILL BE PARTICIPATING IN OUTDOOR ACTIVITIES TODAY...BE SURE
TO KEEP IN TOUCH WITH THE LATEST INFORMATION IN THIS VOLATILE
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ONE OR MORE THUNDERSTORM COMPLEXES WILL IMPACT THE OUTLOOK AREA
SUNDAY INTO MONDAY IN ADVANCE OF A COLD FRONT SAGGING SLOWLY SOUTH
THROUGH THE REGION. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE SUNDAY
AFTERNOON AND EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANY
ADDITIONAL HEAVY RAINFALL WILL ONLY EXACERBATE ONGOING FLOODING AND
COULD POSSIBLY PRODUCE HIGHER CRESTS ON SOME AREA RIVERS. IN
ADDITION...WITH THE GROUND SATURATED FROM RECENT HEAVY RAINS...ANY
ADDITIONAL HEAVY RAIN MAY ALSO LEAD TO FLASH FLOODING.

THUNDERSTORM CHANCES WILL EXIST LATE TUESDAY THROUGH FRIDAY. AT THIS
TIME...IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY
RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER
SOUTH OF MUSCATINE. MORE DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY. A CONFERENCE CALL
FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED ABOUT 1130 AM THIS MORNING.

WOLF

In the hours before

Local storm report, Jun 7, 2:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     LONG GROVE              41.69N 90.58W
06/07/2008                   SCOTT              IA   NWS EMPLOYEE

            SOME SHINGLES BLOWING OFF THE ROOF OF A HOUSE.

&&

RAYW
Local storm report, Jun 7, 2:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     PARK VIEW               41.69N 90.54W
06/07/2008                   SCOTT              IA   TRAINED SPOTTER

            GAS PUMPS/STATION DAMAGED. WIND SPEEDS ESTIMATED AT 80
            MPH.

&&

LE
Local storm report, Jun 7, 2:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
248 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND GST     DEWITT                  41.82N 90.55W
06/07/2008  E65 MPH          CLINTON            IA   NWS EMPLOYEE

            60 TO 65 MPH WIND CAUSED LOTS OF TREE DAMAGE

&&

15
Local storm report, Jun 7, 2:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND GST     DAVENPORT               41.56N 90.60W
06/07/2008  M66 MPH          SCOTT              IA   MESONET

            INTERSTATES 280 AND 80 EXCHANGE

0246 PM     TSTM WND GST     DEWITT                  41.82N 90.55W
06/07/2008  M55 MPH          CLINTON            IA   MESONET

            INTERSECTION OF HIGHWAYS 30 AND 61

&&

DLF
Local storm report, Jun 7, 3:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT SAT JUN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     DEWITT                  41.82N 90.55W
06/07/2008                   CLINTON            IA   PUBLIC

            LARGE TREES DOWN IN TOWN. RELAYED BY HAM RADIO.

&&

LE
Special weather statement, Jun 7, 3:11 PM CDT, 14 minutes before
IAZ042-053-054-ILZ001-007-072045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT SAT JUN 7 2008

...THUNDERSTORMS WITH STRONG WINDS HEADING TOWARD THE AREA...

NATIONAL WEATHER SERVICE DOPPLER RADAR AT 310 PM INDICATED A LINE OF
THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO AROUND 50 MPH HEADED
TOWARD DUBUQUE AND JACKSON COUNTIES IN IOWA AND JO DAVIESS IN
ILLINOIS.  THE LINE WAS MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BUT ARE NOT LIMITED
TO...
EAST DUBUQUE...GALENA...HANOVER...BELLEVUE...CASCADE...
DUBUQUE...DURANGO...PEOSTA...ST. DONATUS AND ZWINGLE

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR NORTHEASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
800 PM CDT SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN
ILLINOIS.

WOLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:30 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more47 hr
Jun 7, 11:12 AM CDTRiver Flood WarningDVNBuchanan, Linn9 days
Jun 7, 12:05 PM CDTRiver Flood WarningDVNBenton, Linn11 days
Jun 7, 1:49 PM CDTTornado WarningDVNDes Moines, Louisa, Muscatine, Scott41 min
Jun 7, 2:25 PM CDTSevere Thunderstorm WarningDVNClinton, Muscatine, Scott47 min
Jun 7, 2:28 PM CDTFlash Flood WarningDVNMuscatine, Scott93 min
Jun 7, 2:52 PM CDTSevere Thunderstorm WarningDVNClinton, Jackson53 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.